Thunderstorm Wind, Benton
- When
- August 10, 3:00 AM CST
- Where
- Benton County, 3.36 mi NNW of Bella Vista
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.476, -94.250
Strong thunderstorm wind blew down numerous large tree limbs.
Thunderstorms developed over portions of western Arkansas during the early morning hours of August 10th to the north of a stationary frontal boundary. Damaging winds and flash flooding occurred with some of this activity.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed over portions of western Arkansas during the early morning hours of August 10th to the north of a stationary frontal boundary. Damaging winds and flash flooding occurred with some of this activity.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 10, 2:56 AM CST, 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 356 AM CDT WED AUG 10 2011 .DISCUSSION... COMPACT INTENSE MCS WILL CONTINUE ACROSS FAR EASTERN OK THROUGH NW AR THIS MORNING...WITH ATTENTION GRADUALLY TURNING TO UPSTREAM MCS NOW OVER CENTRAL KANSAS. THE FORMER WAS NOT HANDLED WELL IN MODEL SOLUTIONS...WITH THE LATTER PICKED UP BY MOST MODELS. UNCERTAINTY EXISTS REGRADING HOW THE EARLY MORNING MCS WILL IMPACT THE EVOLUTION OF THE APPROACHING SYSTEM LATER THIS MORNING. THE REMNANT COLD POOL MAY SERVE AS THE FOCUS FOR WESTERN FLANK DEVELOPMENT ALONG THE APPROACHING SYSTEM...AND MAY SUSTAIN IT THROUGH THE MORNING GIVEN LOW LEVEL JET ORIENTATION FROM WESTERN INTO CENTRAL OKLAHOMA. THIS EVOLUTION WILL BE FOLLOWED WITH UPCOMING FORECAST UPDATES THROUGH THE MORNING. TEMPERATURE IMPACTS WILL BE SUBSTANTIAL TODAY ESPECIALLY OVER NORTHERN AREAS. STILL HOT AND HUMID ACROSS THE FAR SOUTH WHERE THE HEAT WARNING WILL REMAIN THROUGH TODAY. THE SYNOPTIC FRONTAL BOUNDARY WILL BE PUSHED INTO THE FORECAST AREA TONIGHT...AND SERVE AS A FOCUS FOR STORM DEVELOPMENT ON THURSDAY INTO FRIDAY AS IT ATTEMPTS TO RETURN NORTHWARD. THE NEXT WAVE IN THE NW FLOW ALOFT WILL SPARK MCS DEVELOPMENT FRIDAY NIGHT SOMEWHERE IN VICINITY...AND DRIVE THE FRONT BACK SOUTHWARD FRIDAY NIGHT INTO SATURDAY MORNING. THIS FRONTAL SURGE WILL ALLOW ALL AREAS TO BE NEAR OR BELOW NORMAL TEMPS OVER THE WEEKEND...BEFORE THE FRONT RETURNS NORTHWARD EARLY NEXT WEEK WITH AN ASSOCIATED CHANCE OF SHOWER AND STORMS. THE UPPER RIDGE DOES LOOK TO REBUILD BY MID NEXT WEEK THOUGH MODELS CONTINUE TO STRUGGLE WITH THE AMPLITUDE. && .PRELIMINARY POINT TEMPS/POPS... TUL 91 74 93 75 / 50 40 20 40 FSM 93 74 96 75 / 60 30 30 30 MLC 101 75 97 74 / 20 20 30 30 BVO 86 71 91 70 / 60 30 20 30 FYV 86 69 90 69 / 80 40 20 30 BYV 80 66 87 71 / 80 50 20 30 MKO 92 73 94 73 / 40 40 20 30 MIO 84 71 90 70 / 80 40 20 30 F10 95 75 95 73 / 30 30 30 30 HHW 102 74 101 75 / 10 10 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...EXCESSIVE HEAT WARNING UNTIL 8 PM WEDNESDAY FOR OKZ049-OKZ053. AR...NONE. && LONG TERM....07
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
927 PM CDT TUE AUG 9 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-101430-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
927 PM CDT TUE AUG 9 2011
...CHANCES FOR SHOWERS AND THUNDERSTORMS TONIGHT AND WEDNESDAY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 9 PM.
FIRE WEATHER DANGER.
RISK...LIMITED.
AREA...WEST OF HIGHWAY 75 IN NORTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
A THUNDERSTORM COMPLEX HAS BEGUN TO DEVELOP TO OUR NORTHWEST THIS
EVENING ACROSS KANSAS. THIS ACTIVITY IS EXPECTED TO MOVE ACROSS
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT. A FEW STRONG TO
SEVERE STORMS WILL BE POSSIBLE WITH LOCALLY HEAVY RAINFALL...LARGE
HAIL AND STRONG WINDS BEING THE MAIN THREATS.
A LIMITED FIRE DANGER REMAINS OVER PORTIONS OF NORTHEAST OKLAHOMA
THIS EVENING...MAINLY WEST OF HIGHWAY 75 AS LOW RELATIVE HUMIDITY
VALUES CONTINUE. THIS FIRE DANGER SHOULD DECREASE OVERNIGHT AS
RELATIVE HUMIDITY VALUES RECOVER AND CHANCES FOR SHOWERS AND
THUNDERSTORMS DEVELOP.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...
HIGH WIND POTENTIAL...DANGEROUS HEAT POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...
DANGEROUS HEAT POTENTIAL.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THE ONGOING THUNDERSTORM COMPLEX WEDNESDAY MORNING WILL CONTINUE
TO RESULT IN A SEVERE WEATHER THREAT ACROSS MOST OF EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS. A FEW SEVERE STORMS WITH DAMAGING
WIND POTENTIAL MAY ALSO DEVELOP WEDNESDAY AFTERNOON IN SOUTHEAST
OKLAHOMA AS THE OUTFLOW BOUNDARY FROM THE MORNING STORMS IS LIKELY
TO SETTLE SOUTH INTO A VERY HOT AIRMASS. SOUTH OF THE OUTFLOW
BOUNDARY IN SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS...VERY
HOT TEMPERATURES AND LOW RELATIVE HUMIDITIES WILL RESULT IN AN
ELEVATED FIRE DANGER. EXCESSIVE HEAT WARNINGS HAVE BEEN EXTENDED
ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS THROUGH
WEDNESDAY.
PERIODIC THUNDERSTORM COMPLEXES WILL CONTINUE TO BE POSSIBLE
THURSDAY THROUGH SATURDAY ACROSS THE REGION. THE HIGHER CHANCES
ARE EXPECTED TO STAY NORTH OF INTERSTATE 40...WHICH WILL RESULT
IN AFTERNOON HEAT INDICES STILL CLIMBING ABOVE 105 IN THAT AREA.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
126 AM CDT WED AUG 10 2011
OKZ054-100700-
OSAGE OK-
126 AM CDT WED AUG 10 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHEASTERN OSAGE
AT 126 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF
BIGHEART...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OKESA...BIGHEART...HULAH...OSAGE
HILLS STATE PARK AND WAH SHA SHE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3687 9600 3686 9599 3671 9600 3670 9601
3672 9641 3692 9642 3698 9600
TIME...MOT...LOC 0626Z 266DEG 24KT 3683 9630PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
154 AM CDT WED AUG 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TSTM WND GST 3 ENE PAWNEE 36.35N 96.75W
08/10/2011 M67 MPH PAWNEE OK MESONET
&&
JBMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
241 AM CDT WED AUG 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 AM TSTM WND DMG SAPULPA 36.00N 96.11W
08/10/2011 CREEK OK BROADCAST MEDIA
MOBLE HOME DAMAGED NEAR HIGHWAY 97
&&
BASPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
310 AM CDT WED AUG 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 AM TSTM WND GST 6 SE BROKEN ARROW 35.99N 95.71W
08/10/2011 E0 MPH WAGONER OK NWS EMPLOYEE
NWS EMPLOYEE ESTIMATES 60-70 MPH WINDS WITH SUSTAINED 50
MPH OVER AN EXTENDED PERIOD OF TIME. POWER IS OUT.
&&
BASSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
320 AM CDT WED AUG 10 2011
ARZ010-019-OKZ069-100845-
ADAIR OK-CRAWFORD AR-WASHINGTON AR-
320 AM CDT WED AUG 10 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHEASTERN CRAWFORD AND SOUTHERN WASHINGTON
IN NORTHEAST OKLAHOMA
NORTHERN ADAIR
AT 320 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES WEST OF PROCTOR TO LAKE FORT SMITH...MOVING
EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...BARON...CHRISTIE...PROCTOR...WESTVILLE...BALLARD...WATTS...
BIDVILLE...ODELL...WINSLOW...WEST FORK...LINCOLN...PRAIRIE GROVE...
BLACKBURN...HOGEYE...STRICKLER...MORROW...BRENTWOOD...WOOLSEY...
CLYDE...CANEHILL...SUMMERS...RHEA...VINEY GROVE...CINCINNATI...
MOUNTAINBURG...CHESTER...LOCKE...MOUNT GAYLER...DEVILS DEN STATE
PARK...PRAIRIE GROVE BATTLEFIELD STATE PARK AND LAKE FORT SMITH.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3573 9396 3566 9405 3566 9407 3561 9413
3596 9480 3601 9480 3616 9459 3614 9456
3610 9455 3610 9449 3579 9396 3576 9396
3575 9391
TIME...MOT...LOC 0820Z 255DEG 34KT 3596 9481 3567 9412PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
359 AM CDT WED AUG 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 AM TSTM WND DMG 2 SE LOCUST GROVE 36.18N 95.14W
08/10/2011 MAYES OK EMERGENCY MNGR
STRUCTURAL DAMAGE TO MOBILE HOME.
0336 AM TSTM WND DMG 4 E LOCUST GROVE 36.20N 95.10W
08/10/2011 MAYES OK EMERGENCY MNGR
STRUCTURAL DAMAGE TO HOUSE.
0340 AM TSTM WND GST CHOUTEAU 36.19N 95.34W
08/10/2011 E0 MPH MAYES OK EMERGENCY MNGR
ESTIMATED 70 MPH WINDS.
&&
BASThe Springfield radar (KSGF), 113 km away, was scanning. The volume nearest the first event began at 08:58 UTC.
5 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Strong thunderstorm wind blew down numerous large tree limbs.
A carport was picked up by strong thunderstorm winds and blown across the road.
Power lines were blown down by strong thunderstorm winds.
Numerous large tree limbs were blown down by strong thunderstorm winds.
Numerous roads were flooded in and around Fort Smith.
Strong thunderstorm wind blew down large tree limbs and damaged the roof of a new mobile home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 335037, 335038, 335039, 335040, 335042, 335044.